Post # 1
Darling Husband and I are going on a trip overseas next month and vaccinations & boosters are required/recommended. We went last night and I got HepA/typhoid & Tdap in one arm and Flu in the other.
Darling Husband got the same and he also got MMR (2 in each arm).
My left arm, the one with 2 shots, is KILLING me. I can barely move it. I can’t lift my arm above my head without pain. It seriously feels like someone pounded on my arm and I should have a giant bruise (I don’t).
Is this normal? It’s been a long time since I’ve been vaccinated for anything.
Post # 2
My arm killed just from the flu shot, I think it’s pretty normal to be sore for a few days.
Post # 3
MsGinkgo: Yup, if that’s the tetanus arm. I just had one and I think it hurt for 3 days. She said to move it all around the day I got it, which I did, but it did NOT help.
Post # 5
- Wedding: A very pretty church.
MsGinkgo: Your Tetanus vac is the likely culprit there.
Post # 6
MsGinkgo: HepA and tetanus shots both hurt!! Did you see the size of all the vaccinations they injected in you? my tetanus booster was the size a quarter!! I don’t think I was in THAT much pain, but I do remember my arm was sore for several days. Maybe because you got both vaccinations at once?
Post # 7
Willow90: I know 🙂 I’m just a big baby and Darling Husband is even worse!
bphi163: There’s no way I was looking at that are you nuts!?
RedHeadKel: It’s the tetnus arm. Flu was in my right.
Post # 8
Definitely normal. My husband got the Tdap done about a week before we left for overseas and his arm was incredibly sore the second and third days.
Post # 9
MsGinkgo: Normal. IDK about the rest but I got a tetanus shot and I had dead arm for days, when it got a bit better it was still sore for at least a month from what I can remember. I was concerned too, but it’s normal.
Post # 10
A few days is normal. I had a steroid shot yesterday for some allergic reaction I had to something, and it still hurts.
Tetanus have usually been the worst for me.
Post # 11
I swear my arm hurt for a week after my last tetanus shot. Those are awful
Post # 12
MsGinkgo: I got 5 vaccinations in one day 6 years ago (3 in my dominant arm, 2 in my non-dominant.) They were for travel. The one arm hurt much more than the other. It lasted a couple of days.
This year my arm hurt for 3 days when I got the flu shot (I’ve never had any kind of issue with it in the past.) I must be getting old or something.
Did they give you a pamphlet about what to do and what to look for regarding reactions? Usually they do and I toss it without thinking. A little redness, lump and soreness is pretty normal. Fever, and more serious reactions are when you need to get concerned.
Post # 13
sostobe: they did, but it’s at home and Darling Husband is sending me whiney text messages about his arm.
Post # 14
MsGinkgo: LOL! I think if its just sore and heavy its probably nothing to worry about. Can you call the clinic and ask what to watch for re: reactions?
Post # 15
I read the thread title and thought “they don’t usually hurt… I wonder if she had a Hep vaccination, or a tetanus one?”
I can confirm that Hep vaccinations do indeed hurt. And tetanus is even worse. Your arm feels like one giant bruise afterwards. That’s pretty normal.
When I was younger, I went through a phase where every few weeks I had to go and get another tetanus booster, having managed to slice myself open on something rusty at work (I was working with sheet metal at the time, and some of it was reclaimed). At the time, they recommended you get a booster vaccination every time you had an exposure. I don’t know if it’s different now thouh. It probably is. But yeah… they hurt!